The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 119 , Issue 6
Showing 1-9 articles out of 9 articles from the selected issue
Seminar for Medical Education
Original Articles
  • Aiko Takeuchi, Junsuke Deguchi, Taku Iwamoto, Tatsukichi Kawamura, Nao ...
    Type: Original Articles
    2009 Volume 119 Issue 6 Pages 1065-1068
    Published: May 20, 2009
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    An 80-year-old female presented with extensive edema about 40×30 cm in area on her hip. The diagnosis included a sacral decubitus ulcer with a secondary infection. We noted a 12×11 cm white ulcer on her sacral region. Her whole left hip was erythrogenic, hyperthermic, and snowgrasping sense. An abdominal X-ray revealed gas in the area where the snowgrasping sense was detected; we diagnosed that gas gangrene had arisen in the sacral decubitus. Emergency surgery was immediately ordered. During the surgery, we noted an easily fragmented white tumor, which had spread from the decubitus ulcer throughout her entire hip. After this surgery, the post-operative medical history revealed that the patient had had previous surgery several times for sacral chordoma. The pathological findings from the white tumor confirmed a diagnosis consistent with chordoma. Post-operation thoracoabdominal and pelvic CTs revealed that the tumor occupied almost all of the patientʼs pelvis and involved both the corpus and ilium. We identified Clostridium perfringens in the ulcer, so we suspected that clostridial gas gangrene had developed in the chordoma. Chordoma is a rare tumor in the dermatological area. Consequently, if we see a white ulcer on a sacrococcygeal lesion, we need to consider the possibility of chordoma.
    Download PDF (858K)
  • Tadashi Ishida, Noriko Aota, Tomoo Fukuda
    Type: Original Articles
    2009 Volume 119 Issue 6 Pages 1069-1077
    Published: May 20, 2009
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    A 71-year-old woman, who had been taking prednisolone to treat myelodysplastic syndrome until quite recently, visited our hospital with the complaint of a erythematous plaque with brownish-black crusts on her left leg. The eruption appeared over one year earlier. The topical application of a steroid ointment prescribed by a doctor was not effective. At first, we suspected chromomycosis, but it was ruled out due to repeatedly negative KOH direct microscopic examinations. Later, a biopsy revealed fungal elements at the deep zone of the dermis. On Sabouraud medium, colonies of Exophiala (E.) jeanselmei grew. We diagnosed chromomycosis caused by E. jeanselmei and treated her with oral administration of itraconazole for three months; the lesion disappeared completely. It is said that E. jeanselmei is less virulent and is associated with immunodeficiency. We validated these hypotheses with a review of reported cases of dematiaceous fungal infection in Japan for the recent 10 years. All the cases of chromomycosis caused by E. jeanselmei had occurred in compromised patients.
    Download PDF (1308K)
  • Yohko Momose, Mikio Masuzawa, Hiromitsu Etoh, Kanji Sato, Kensei Katsu ...
    Type: Original Articles
    2009 Volume 119 Issue 6 Pages 1079-1083
    Published: May 20, 2009
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We report a 68-year-old patient with Stewart-Treves syndrome (STS) of the left leg and lymphedema which initially arose 11 years earlier after therapeutic irradiation and a radical operation for corpus uteri cancer. Small hemangiosarcoma nodules were scattered mainly in the left femoral region, but also in the lower abdominal region with ipsilateral inguinal lymph node metastasis. However, there was no distal metastasis. Therefore, we attempted intra-arterial infusion chemotherapy with paclitaxel from the lower end of the abdominal aorta. Biweekly infusion chemotherapy attained CR within a few months, but was continued for fifteen months. Furthermore, a monthly intravenous infusion therapy with docetaxel was added. Twenty-seven months from the onset, one nodule recurred in the left femur. After excision of the nodule, therapy was changed to a biweekly infusion. Thirty-five months have elapsed without another recurrence. Our essential strategy for angiosarcoma as a fatal neoplasm is consecutive therapy for as long as possible. The presented long-standing intra-arterial infusion therapy with paclitaxel could be one of the attempted therapies for STS.
    Download PDF (1027K)
  • Shinichi Shimoura, Eiji Nakano, Susumu Fujiwara, Toshihiro Takai, Yozo ...
    Type: Original Articles
    2009 Volume 119 Issue 6 Pages 1085-1089
    Published: May 20, 2009
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We reviewed twelve patients who developed drug eruptions induced by gemcitabine between 2002 and 2007 at Hyogo Cancer Center. Ten were male, and two were female. The average age was 64.9 years old (51–78 years old). All the cases showed maculo-papular erythema and slightly edematous erythema, mostly on the trunk. The eruptions were graded 1 or 2 according to the Common Terminology Criteria for Adverse Events v3.0. Ten people developed the eruption after the first administration of gemcitabine, and the other two after the second administration. The time lag from administration of gemcitabine to the eruption was an average of 4.4 days (0–10days). The eruption faded in 3–14 days (average 9.2 days) without any sequels, after gemcitabine intake was stopped. Most of the cases improved within 14 days. Six cases received consecutive courses of the same regimens of chemotherapy. The recurrence rate of the eruption in these cases was as low as 5.6%. We suggest that the drug eruption induced by gemcitabine may be mediated by a non-allergic mechanism.
    Download PDF (703K)
  • Susumu Ikehara, Eiji Muroi, Yuuichirou Akiyama, Ayumi Yoshizaki, Toshi ...
    Type: Original Articles
    2009 Volume 119 Issue 6 Pages 1091-1095
    Published: May 20, 2009
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    Hand-Foot syndrome generally presents as painful, symmetrical, erythematous and edematous areas on the palms and soles. Herein we report five Japanese cases of hand-foot syndrome due to sorafenib, a novel, orally active, multikinase inhibitor that inhibits several tyrosine kinase receptors involved in tumor angiogenesis and tumor progression. The hand-foot syndrome occurred after one or two weeks of treatment in all five cases. Topical corticosteroids and/or dose reductions of sorafenib led to resolution in all cases. Because hand-foot syndrome may have a significant effect on patient quality of life and may affect adherence to treatment, comprehensive understanding of its management is urgently needed.
    Download PDF (1076K)
Abstracts
feedback
Top